Journal article icon

Journal article

Generalizing the lottery paradox

Abstract:

This paper is concerned with formal solutions to the lottery paradox on which high probability defeasibly warrants acceptance. It considers some recently proposed solutions of this type and presents an argument showing that these solutions are trivial in that they boil down to the claim that perfect probability is sufficient for rational acceptability. The argument is then generalizes, showing that a broad class of similar solutions faces the same problem.

  1. An argument against...
Expand abstract
Publication status:
Published
Peer review status:
Peer reviewed

Actions


Access Document


Publisher copy:
10.1093/bjps/axl022

Authors


More by this author
Institution:
University of Leuven
Department:
Institute of Philosophy
Role:
Author
More by this author
Institution:
University of Oxford
Division:
HUMS
Department:
Philosophy Faculty
Role:
Author

Contributors

Publisher:
Oxford University Press Publisher's website
Journal:
British Journal for the Philosophy of Science Journal website
Volume:
57
Issue:
4
Pages:
755-779
Publication date:
2006-01-01
DOI:
EISSN:
1464-3537
ISSN:
0007-0882
Language:
English
Subjects:
UUID:
uuid:1240b533-b40d-4568-abf2-19fa97833130
Local pid:
ora:5606
Deposit date:
2011-07-21

Terms of use


Views and Downloads






If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP